Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Surv Ophthalmol. 1986 Sep-Oct;31(2):102-10.

Corticosteroid-induced cataracts.

Abstract

The association linking corticosteroid therapy with the development of posterior subcapsular cataracts has been well documented. These drugs are widely used therapeutically, principally to capitalize on their ability to inhibit inflammatory responses. The literature on corticosteroid-induced posterior subcapsular cataracts is reviewed here. Data from the previously published series and individual lens susceptibility to corticoids do not allow the establishment of a direct factor relating cataract formation to corticosteroid dose and the duration of therapy; however, significant progress has been made in elucidating the mechanism by which corticoids bring about the development of these opacities. Exploration into the development of these lesions has shed light on the similarities these opacities share with other cataracts, especially with regard to location and pathogenesis.

PMID:
3541262
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk